Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 17, 2009, 4:48 PM CDT for Stone County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2009, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 17, 2009, 5:13 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Stone County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 172148
SVRMOB
MSC131-172230-
/O.NEW.KMOB.SV.W.0239.090717T2148Z-090717T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEATRICE...OR 12 MILES SOUTHEAST OF WIGGINS...AND MOVING EAST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEATRICE AND RAMSEY SPRINGS BY 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3083 8910 3085 8887 3068 8888 3067 8906
3068 8910
TIME...MOT...LOC 2148Z 269DEG 2KT 3074 8900
$$1 follow-up statement
000
WWUS54 KMOB 172213
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
513 PM CDT FRI JUL 17 2009
MSC131-172223-
/O.CAN.KMOB.SV.W.0239.000000T0000Z-090717T2230Z/
STONE MS-
513 PM CDT FRI JUL 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY IS
CANCELLED...
LAT...LON 3083 8910 3085 8887 3068 8888 3067 8906
3068 8910
TIME...MOT...LOC 2213Z 269DEG 2KT 3074 8898
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:57 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 17, 3:57 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 357 PM CDT FRI JUL 17 2009 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...THE COLD FRONT CURRENTLY ADVANCING THROUGH NORTHERN ALABAMA AND MISSISSIPPI CONTINUES SOUTHWARD TONIGHT AND INTO THE NORTHERN GULF. WILL KEEP CHANCE POPS OVER MUCH OF THE AREA FOR LINGERING CONVECTION THEN JUST SMALL POPS OVER THE COASTAL COUNTIES FOR SATURDAY AND SUNDAY. THE FRONT MANAGES TO MEANDER NEAR THE COAST DURING THE DAY...OFFSHORE AT NIGHT...THROUGH MONDAY NIGHT WHICH WILL KEEP THE LAND AREAS MOSTLY DRY. WENT WITH A BLEND OF THE MAV AND MET ON SATURDAY THEN WITH CLOSER TO THE MORE SEASONABLE TEMPS OF THE MET ON SUNDAY. /29 && .LONG TERM...TUESDAY THROUGH FRIDAY...THE FRONT GRADUALLY DISSIPATES BY WEDNESDAY LEAVING THE SEA BREEZE TO INITIATE ISOLATED CONVECTION BOTH DAYS...FURTHER INLAND ON WEDNESDAY WITH A MORE PREVAILING SOUTHERLY FLOW. THE GFS MOVES A TROPICAL WAVE ACROSS THE GULF THURSDAY INTO FRIDAY WHILE THE WESTERLIES HAVE A SHORTWAVE SYSTEM MOVING INTO THE SOUTHEAST STATES. WILL HAVE CHANCE POPS RETURNING TO THE FORECAST FOR BOTH DAYS. TEMPERATURES RETURN TO SEASONABLE LEVELS DURING THE PERIOD. /29 && .MARINE...HIGH PRESSURE WILL CONTINUE TO WEAKEN OVER THE NORTH CENTRAL GULF THROUGH EARLY SATURDAY IN RESPONSE TO A WEAKENING COLD FRONT APPROACHING FROM THE NORTH. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BECOMING NUMEROUS AT TIMES TONIGHT AND EARLY SATURDAY. SOME STORMS COULD BE STRONG. THE COLD FRONT WILL MOVE OFF THE COAST LATE SATURDAY THROUGH SATURDAY NIGHT GIVING WAY TO A LIGHT OFFSHORE FLOW THROUGH SUNDAY MORNING. A LIGHT SOUTHERLY FLOW WILL DEVELOP BY SUNDAY AFTERNOON AND REDEVELOP EACH AFTERNOON THROUGH EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE REGION. /32 && .AVIATION 18Z ISSUANCE...MOSTLY VFR CONDITIONS THROUGH TONIGHT WITH POSSIBILITY OF MVFR TO IFR CONDITIONS AT TIMES IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS. SOUTHWESTERLY FLOW WILL BECOME NORTHWEST THEN VARIABLE LESS THEN 10 KNOTS LATER THIS EVENING AND OVERNIGHT. VFR CONDITIONS EXPECTED FOR SATURDAY AS HIGH PRESSURE BUILDS OVER THE REGION. /32 && .FIRE WEATHER...A COLD FRONT APPROACHING FROM THE NORTH WILL MOVE THROUGH THE AREA TONIGHT AND MEANDER NEAR THE GULF COAST THROUGH MONDAY. DRIER AND SOMEWHAT COOLER AIR WILL FLOW INTO THE REGION IN THE WAKE OF THE FRONT. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH EARLY NEXT WEEK. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 90 70 88 / 30 20 10 20 PENSACOLA 72 91 70 88 / 30 20 10 20 DESTIN 76 89 71 88 / 40 30 10 20 EVERGREEN 65 88 60 87 / 30 10 10 10 WAYNESBORO 63 89 60 87 / 20 10 10 10 CAMDEN 64 89 61 87 / 20 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 17, 1:45 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI JUL 17 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 145 PM CDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP. .DAY ONE...REST OF TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT...AHEAD OF WEAKENING COLD FRONT APPROACHING FROM THE NORTH. DUE TO GOOD MID LEVEL FORCING ALOFT AHEAD OF THE FRONT COMBINED HIGH MOISTURE CONTENT IN THE LOWER LEVELS A FEW STORMS MAY BECOME STRONG OR POSSIBLY SEVERE. THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL TO MEDIUM SIZE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING MOSTLY OVER THE COASTAL WATERS OF ALABAMA AND NORTHWEST OUT TO 60 NM AND POSSIBLE ALONG THE IMMEDIATE COAST. DAMAGING STRAIGHT LINE WINDS AND SMALL TO MEDIUM SIZE HAIL WILL BE THE MAIN THREAT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 2:11 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CDT FRI JUL 17 2009 MSZ075-076-078-079-172015- GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE AND LUCEDALE... 211 PM CDT FRI JUL 17 2009 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...STONE...PERRY AND GREENE COUNTIES... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF JANICE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BEAUMONT...KITTRELL...MCLAIN...ROYCE...LEAF...AVENT STATION AND NEELY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 17, 4:41 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT FRI JUL 17 2009 MSZ078-172245- STONE- 441 PM CDT FRI JUL 17 2009 ...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF BEATRICE...MOVING NORTHEAST AT 5 TO 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BEATRICE AND RAMSEY SPRINGS THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.